MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 85CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 85CM; CATHETER, PERCUTANEOUS
Catalog Number 90485
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure, when attempting to inflate the subject device, a problem occurred where the outer jacket of the subject device expanded/swelled.Both inflation and deflation took time, but the balloon inflation was possible.The procedure was completed without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual/microscopic inspection of the returned subject device revealed that the balloon catheter was kinked/bent.The balloon catheter shaft outer wall was found to be damaged (expanded/stretched/wrinkled).This was located approximately 5.5cm from the strain relief at the proximal end of the subject device.The balloon catheter tip and the hub were intact.Functional inspection was performed as the 1cc syringe was used to inflate the balloon; however it could not be inflated during the test.The expanded/stretched part of the shaft was inflated.The reported ¿balloon catheter damage¿ was confirmed during the analysis.The reported ¿balloon catheter difficult to inflate¿ and ¿balloon difficult/unable to deflate during use¿ could not be confirmed as the balloon could not be inflated during the test, however the analysis results are consistent with the reported event.The subject device did not meet specifications when received for complaint investigation based on visual inspection.The reported event is covered in the device directions for use (dfu).Also, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the reported event.Additional information received from the customer indicates that the subject device was prepared for use as per the directions for use.There were no anomalies noted to the packaging/device prior to use on the patient.The defect was not noted during preparation, and it is reported that the balloon was successfully inflated during preparation.It was reported that 'when attempted to inflate the balloon, a problem occurred where the outer jacket of the subject device expanded/swelled.Both inflation and deflation took time, but balloon inflation was possible'.In the follow-up responses it was again clarified that this occurred when the subject device was inside the patient.The subject device was returned and the balloon catheter was noted to be kinked/bent in multiple locations along the balloon catheter length.In addition, there were wrinkles noted along the catheter shaft length.The balloon catheter outer layer was noted to be damaged/stretched which is aligned with the information provided in the event description.Given that the balloon was successfully inflated and deflated during preparation and the patients anatomy was not very tortuous, it is probable that the subject device was somehow damaged following initial preparation, causing the reported event.This type of failure occurs when there is a kink or obstruction in the shaft or the balloon is prevented from inflating while fluid is infused to inflate the balloon.If the balloon does not inflate during fluid infusion, the shaft will bulge once the pressure becomes too great.The product is designed so that the balloon material (silicone) will stretch before the shaft material (pebax).An assignable cause of ¿handling damage¿ was assigned to the reported event and analyzed.This complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to handling experienced post preparation damage.

Brand Name
FLOWGATE2 8F X 85CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21359034
Report Number3012931345-2025-00039
Device Sequence Number12880304
Product Code DQY
UDI-Device Identifier00815742004854
UDI-Public(01)00815742004854(17)250814(10)0000549041
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2025
Device Catalogue Number90485
Device Lot Number0000549041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer04/12/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE (UNKNOWN MANUFACTURER).; MICROCATHETER (UNKNOWN MANUFACTURER).
Patient Age79 YR
Patient SexMale